MAUDE Adverse Event Report: CORDIS CORPORATION SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a saber 4mm 4cm 90 ruptured at is nominal pressure during use while in the left brachiocephalic artery.The device was removed intact (in one piece).The case was completed with the use of a non-cordis device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop or while removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The intended procedure was to do pta in a shunt.The shunt was in the left brachiocephalic artery.The lesion had moderate calcification with little vessel tortuosity.The lesion had an 80% stenosis.The device was not being used to treat a chronic total occlusion (cto).The balloon was not in a stent when the burst occurred.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while advancing through the guide catheter.The balloon catheter advanced through the vessel without difficulty.There was no difficulty when crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The device was removed intact (in one piece) from the patient.The same inflation device was used with other devices.The device will not be returned for evaluation as it was discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the balloon of a saber 4mm 4cm 90 ruptured at is nominal pressure during use while in the left brachiocephalic artery.The device was removed intact (in one piece).The case was completed with the use of a non-cordis device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The intended procedure was to do pta in a shunt.The shunt was in the left brachiocephalic artery.The lesion had moderate calcification, 80% stenosis and little vessel tortuosity.The device was not being used to treat a chronic total occlusion (cto).The balloon was not in a stent when the burst occurred.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while advancing through the guide catheter.The balloon catheter advanced through the vessel without difficulty.There was no difficulty when crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The device was removed intact (in one piece) from the patient.The same inflation device was used with other devices.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82220747 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The procedure performed was a shunt percutaneous transluminal angioplasty (pta) case.Arteriovenous shunts are often scarred and fibrous in nature and are therefore, often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14191019
Report Number9616099-2022-05580
Device Sequence Number14527463
Product Code LIT
UDI-Device Identifier20705032069851
UDI-Public(01)20705032069851(17)240531(10)82220747
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number48004004S
Device Catalogue Number48004004S
Device Lot Number82220747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/23/2022
Supplement Report FDA Received Date05/11/2022
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS DEVICE.
Patient SexUnknown